Phoenix Rising supports the Millions Missing global day of protest
Phoenix Rising is delighted to support the demands being made in the ME/CFS community’s first-ever global day of protest …
Discuss the article on the Forums.

Is This Normal?

Discussion in 'Thyroid Dysfunction' started by belize44, Jun 17, 2017.

  1. belize44

    belize44 Senior Member

    Messages:
    923
    Likes:
    2,172
    Pennsylvania
    I have seen a new doctor, and he has started me on one gram of Naturthroid and 2 tablets of Ioderal daily, which I take early in the morning. After two weeks, I noticed that my irregular heartbeat had gotten much worse and that I was having trouble sleeping. I spoke to the new doctor and he told me to take my temperature daily and use my own discretion to up the dosage of the two meds. So I added 1 half of each pill, taking the full dose in the morning and taking the second dose late afternoon. I feel worse than ever, and today I cut back to the half dose at midday.

    Has anyone else experienced this? I also want to mention that the doctor I saw before my new doc had started me on Rhodiola and something called Adrenal cortex Fractions. I had a complete crash and could do nothing but sleep all week until I stopped taking them both. I mention these because I was considering that maybe my adrenals needed to be treated, but that effort failed.

    I am scheduled to see the doctor again in two weeks, but am curious for what input others can offer!
     
  2. Shoshana

    Shoshana Northern USA

    Messages:
    1,363
    Likes:
    4,258
    Northern USA
    I wish I could offer some good info to help with this, @belize44

    but I know nothing about it.

    Just want to say I care.
    It sounds difficult and confusing.
     
    belize44 likes this.
  3. Starlight

    Starlight Senior Member

    Messages:
    125
    Likes:
    669
    Sorry to hear of your plight. It is so disappointing when medication increases your problems.Would your doctor do a phone consult to discuss problem with his/ her prescription meds. I hope you get some answers soon and begin to feel a bit better.
     
    belize44 and Shoshana like this.
  4. belize44

    belize44 Senior Member

    Messages:
    923
    Likes:
    2,172
    Pennsylvania
    I have been consulting with the book "Stop The Thyroid Madness", and there are several reasons, according to them, why I might be having this reaction. I have read where others have reacted to additives and fillers, and instances where people have needed thyroid support first, or even have been found to be iron deficient. Since I am in menopause I don't take iron anymore. Now I am wondering if I should.

    I have noted that after cutting back on the dose I feel a bit better. Thanks for the responses, Shoshana and Starlight!
    I would really like to hear from others who have also taken these medications, if possible, so I can compare notes.
     
  5. Mary

    Mary Senior Member

    Messages:
    2,744
    Likes:
    6,132
    Southern California
    @belize44 - are you sure your doctor has you taking 1 gram of Naturethroid? That is a very high dose. The largest dose I see on-line is 325 mg. I've been taking 130 mg. and do okay with that.

    I think the irregular heartbeat and trouble sleeping would be indications of too much thyroid and possibly too much Ioderal, so I'm not surprised your symptoms get better when you cut your dose.

    Were you taking any thyroid medication before the Naturethroid, and, if so, how much of what?
     
    Little Bluestem and Shoshana like this.
  6. belize44

    belize44 Senior Member

    Messages:
    923
    Likes:
    2,172
    Pennsylvania
    I just read the jar; my mistake! It says that each pill contains 65 mg, and my prescription says one grain is what I am now taking. The Iodoral is 12.5 mg each tablet and I take two a day.

    And no, I was not taking any thyroid medication before this.
     
  7. belize44

    belize44 Senior Member

    Messages:
    923
    Likes:
    2,172
    Pennsylvania
    I am feeling a lot better today since cutting the dose down and adding Selenium.
     

See more popular forum discussions.

Share This Page